Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
DYSKINESIAS SUBSIDE OFF ALL MEDICATION IN A BOY WITH AUTISTIC DISORDER AND SEVERE MENTAL-RETARDATION
Autore:
BRASIC JR; BARNETT JY; AISEMBERG P; AHN SC; NADRICH RH; KAPLAN D; AHMAD R; MENDONCA MD;
Indirizzi:
NYU,SCH MED,DEPT PSYCHIAT,550 1ST AVE NEW YORK NY 10016 NYU,SCH MED,BELLEVUE HOSP CTR NEW YORK NY 00000
Titolo Testata:
Psychological reports
fascicolo: 3, volume: 81, anno: 1997,
parte:, 1
pagine: 755 - 767
SICI:
0033-2941(1997)81:3<755:DSOAMI>2.0.ZU;2-I
Fonte:
ISI
Lingua:
ENG
Soggetto:
NEUROLEPTIC-INDUCED AKATHISIA; INDUCED MOVEMENT-DISORDERS; TARDIVE AKATHISIA; RATING-SCALE; CLASSIFICATION; DRUGS; ANTIDEPRESSANTS; ABNORMALITIES; RECEPTORS; THERAPY;
Tipo documento:
Article
Natura:
Periodico
Citazioni:
57
Recensione:
Indirizzi per estratti:
Citazione:
J.R. Brasic et al., "DYSKINESIAS SUBSIDE OFF ALL MEDICATION IN A BOY WITH AUTISTIC DISORDER AND SEVERE MENTAL-RETARDATION", Psychological reports, 81(3), 1997, pp. 755-767

Abstract

A boy with autistic disorder and severe mental retardation developed severe dyskinesias, including objective akathisia (probable) and lies,a month after discontinuation of at least two years of treatment withdrugs that block dopamine receptors. These dyskinesias greatly subsided during a 17-wk. open-label nonblind clinical trial of clomipramine,and returned transiently when the parents abruptly discontinued clomipramine. However, the dyskinesias gradually subsided during two and a half years of follow-up with the boy being off all medication. A few stereotypies remain. We believe this suggests the hypothesis that movement disorders, such as withdrawal and tardive akathisia and ties, occurring in boys with autistic disorder treated with dopamine receptor-blocking drugs may subside months or years after discontinuation of the agents and that clomipramine map facilitate this process. We also hypothesize that some boys with autistic disorder and mental retardation exhibit fewer movement disorders, fewer psychiatric symptoms, and better over-all functioning after they have received no dopamine receptor-blocking drugs for several months, and this improvement continues yearsafter the medication has ceased.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 19/01/20 alle ore 09:15:19